Home Forums Melanoma Diagnosis: Stage IV Hemolytic anemia

  • This topic is empty.
Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #21701
    Maureen038
    Participant

    My husband had TIL therapy this summer and has had three infusions of the BMS CA209-004 ipi/ nivolumbab trial. His hemoglobin level is at 6.6 and his LDH rose to 1000. His LDH is usually around 200. He had blood work and tested positive for hemolytic anemia. He had two units of blood last Wednesday and was put on steroids two days ago. He had to get two units of blood again last night. His doctors are being very cautious, but I am so worried. Could this complication take him out of the trial? Does the steroid effect the efficacy of the treatment?

    Maureen

    #63154
    Catherine Poole
    Keymaster

    Maureen,

    So sorry to hear of this complication. Here is a good source to read more about it: http://www.nhlbi.nih.gov/health/health-topics/topics/ha

    It sounds treatable but they should be having great caution about it. Do they think the treatments have caused it?

    #63155
    Maureen038
    Participant

    Thanks Catherine for the information. Our oncologist and Dr. Kirkwood in Pittsburg believe its a side effect of Yervoy. They are both being very careful. He is on been on steroids and he will continue to have his blood checked very regularly. He is suppose to have his last infusion of Yervoy/ nivolumbab on December 18 so hopefully it will be okay. On the Yervoy side effects it lists hemolytic anemia can occur in one percent of patients. :(

    Maureen

Viewing 3 posts - 1 through 3 (of 3 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.